Feeling Crappy Today.

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

misterkatamari
Regular Member


Date Joined Jan 2011
Total Posts : 374
   Posted 11/15/2011 6:27 PM (GMT -6)   
Hi everyone, hope you're all having a decent day.

I'm sorta having a sucky one. I've been dealing with chronic pain since December, so I have elevated depression & anxiety due to that, but now I am having issues with my boyfriend again.

My boyfriend has major anger issues, and while he isn't physically abusive to me I am unable to deal with his outbursts any longer. I arranged for him to see a Psychiatrist, and he did. I worked really hard to get the appointment and to work out his insurance, and to explain the situation to his doctor because I sat in with them because my boyfriend couldn't understand what the doctor was saying. Anyhow, he was diagnosed with bi-polar or possible borderline personality disorder, and was given Seroquel XR.

So its been a couple months since then, and my boyfriend had a really drastic improvement with the medication. At least it seemed like it was due to the medication. His anger was much better contained, and his depressive and hyper mood swings were very very minimal.

Well, today he was having anger issues and started to get upset at a video game and started to rant about it. He gets so frustrated at it, and then just vents it all on me like I understand. I don't really understand, because its irrational anger, but I still try to listen and calm him down. Well, he went from talking about that to asking if maybe his medicine isn't working now. I told him that it is possible that he is seeing some increase in symptoms because he has very weird work hours and hasn't been consistent in the times that he has taken his Seroquel. I know that Seroquel is XR and probably stays in your system a bit, but I also think that it is probably possible that taking it at such erratic times (4am one day, 3pm another, 10pm etc...). I think he even forgot it one or two days (not in a row, but still.)

So I explained that to him, and told him it is something to talk to his doctor about when we see him Thursday. I also mentioned that his doctor would know better than me, and that if he thought it was a medication issue maybe he could change it or up the dosage. Well my boyfriend just totally changed on a dime and was like, "Well I am NOT upping the dosage so forget that. Period."

I was sorta taken aback, and asked him why. He said it was because he didn't want to "Mess up my muscles". He was referring to Tardive Dyskinesia, which as far as I know is a relatively rare side effect. (Like 3%). I also was told and read that it really is only when people take the medication for a long time on a relatively high dose. He hasn't had any side effects from the Seroquel at all so far, and has done so well on it. I have no idea why he would just bring that up like that. I understand the concern, but when I tried to tell him that he should ask the doctor about it and how it isnt a very comment problem--he got mad at me and said that everything he says is just "In one ear and out the other" and went upstairs. Then he posted on Facebook about how horrible his day has been and everything.

I just cannot deal with him going back to his violent mood swings again. I seriously cannot deal with it in the state I am in. I am the complete opposite of him in psychological problems, and the mere raising of a voice in anger makes me have severe anxiety attacks. So right now I just simply can't take it. If he goes back to how he was, I feel like I am going to have to break it off with him or something. Its just so hard because I still love him, and we've been together for like 5 years. Still, it is really hard to live with when you have your own issues. I'm sure he would never be able to function or live here if I was the same as him, instigative and aggressive. The only reason we don't have huge blowouts is that I very rarely argue against him, I am passive and get anxious easily. I'd rather something blow over and he'd rather it blow up. ...:sigh:, I don't know. shakehead

Chartreux
Veteran Member


Date Joined Aug 2006
Total Posts : 9664
   Posted 11/15/2011 9:14 PM (GMT -6)   
If he's worried about those side effects, there are plenty of other depression medicine he
can try, but he needs to talk it over with his doctor and he needs to take them at regular intervals
for it to stay in your system and to work properly, and if he won't listen then tell his doctor at the
next appointment, and if he refuses, you might have to leave him or get prepared to leave...
I agree with you this is a bad situation all around and if he refuses help, you need to leave for your health and well being.
many well wishes to you...keep us posted as to how things go....
**********************************************
* So many dx's I could write a book* "It would be nice if we could use the edit button in real life"...
********>^..^<********>^..^<*******

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 42609
   Posted 11/15/2011 9:53 PM (GMT -6)   
It is so hard in these situations. When we have to make decisions for our best interest. But do what is right for you if he wont accept help. It sounds like you are very intelligent and know what is best for yourself.

Know that we all care.

Hugs, Karen
Moderator-Depression and fibromyalgia


fibromyalgia, Chronic fatigue, depression, allergies

misterkatamari
Regular Member


Date Joined Jan 2011
Total Posts : 374
   Posted 11/15/2011 10:31 PM (GMT -6)   
Chartreux said...
If he's worried about those side effects, there are plenty of other depression medicine he
can try, but he needs to talk it over with his doctor and he needs to take them at regular intervals
for it to stay in your system and to work properly, and if he won't listen then tell his doctor at the
next appointment, and if he refuses, you might have to leave him or get prepared to leave...
I agree with you this is a bad situation all around and if he refuses help, you need to leave for your health and well being.
many well wishes to you...keep us posted as to how things go....


Thanks everyone.

He tries to take his meds on time, and has no real problem with doing so in terms of attitude. As in, he doesn't avoid the medication because he 'doesn't feel like it' or anything like that. But he works weird shifts, and the Seroquel makes him drowsy so he takes it when he done with work. Would anyone think that taking it in that erratic fashion could lead to having weird symptoms/withdrawal or whatever?

Maybe I'll mention that he should start taking it at the same time every day, regardless of work. Eventually, if he does take it, he feels ok after the initial drowsiness wares off, so it isn't like it hits him for hours.

Chartreux
Veteran Member


Date Joined Aug 2006
Total Posts : 9664
   Posted 11/16/2011 7:29 PM (GMT -6)   
Yes taking medicines at different intervals can cause problems, such
as withdrawal, that's why he needs to stick with it on a regular time scheduled, but like
I said there are lots of other medicines out there that might not have a drowsy effect
so he needs to ask his doctor about a different medicine, one that he can take
and not make him sleepy at work, that would be his start...and sometimes he needs to give the medicine
some time to get adjusted to it so the drowsy effect won't kick in, not all medicines can make him drowsy so make
sure he brings this up in his counseling session....Sometimes it can take a few trys to get that one right medicine
that works good for you....
Keep us posted...many well wishes on the counseling.......
**********************************************
* So many dx's I could write a book* "It would be nice if we could use the edit button in real life"...
********>^..^<********>^..^<*******
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, September 20, 2018 2:34 AM (GMT -6)
There are a total of 3,004,990 posts in 329,185 threads.
View Active Threads


Who's Online
This forum has 161756 registered members. Please welcome our newest member, two_in_the_morning.
275 Guest(s), 3 Registered Member(s) are currently online.  Details
Sarge 83, oregonhay, mufjem